Indiana, 2006

Damaging Wind in Indiana, June 20, 2006

June 20, 2006 · NWS IND · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 20, 6:08 PM EST, 1 hour 12 minutes earlier.

Area forecast discussion, Jun 20, 6:08 PM EST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION...CORRECTED TIME
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
708 PM EDT TUE JUN 20 2006

.AVIATION...NO MAJOR CONCERNS IN THE EARLY PORTIONS OF THE TAF. VFR
CONDITIONS EXPECTED UNTIL SOMETIME WED AFTERNOON.

WIDELY SCT CONVECTION IN CENTRAL INDIANA WILL DIE OUT WITH SUNSET.
WMFNT WL PASS THROUGH THE CWA OVERNIGHT AND AN MCS WILL LIKELY MOVE
ACROS KLAF AND KIND AFTER MIDNIGHT AND KHUF AND KBMG WITHIN SEVERAL
HOURS AFTER.  WILL TRY TO TIME TSRA ACTIVITY INVOF FROPA.  ANOTHER
ROUND OF TSRA WILL BE ON WED ANYWHERE FROM 15-18Z.  COVERAGE AND
ONSET ARE VERY UNCERTAIN AS IT WILL DEPEND UPON WHERE OLD OUTFLOWS
FROM TONIGHTS MCS ACTIVITY IN IA/IL END UP.  WILL HEDGE THIS TIME PD
A LITTLE MORE WITH CB AND VCTS.

&&

.PREV DISCUSSION...UPPR PTN ACRS THE AREA FAVORABLE FOR PERIODIC MCS
TYPE ACTVTY OVR THE NEXT FEW DAYS WITH RDGG THRU THE TN VLY AND
FAIRLY STG WESTERLIES LOCATED ALONG THE U.S./CANADIAN BORDER. MODELS
IN GOOD AGREEMENT OVERALL WITH THE MAJOR DETAILS. FCST FOCUS CENTERS
ON POPS.

IN THE NR TERM...TSTM COMPLEX STILL MOVG ESEWD THRU NW/NC IL.
MODEL/SFC DATA SUGGEST THIS ACTVTY SHOULD BEGIN TO DIMINISH OR TURN
TOWARDS THE S...BUT SO FAR THIS HASN/T HAPPENED. EXTRAPOLATION
SUGGESTS IF THIS HOLDS TOGETHER...IT WOULD BEGIN MOVG INTO THE WRN
CWA BY 202200Z OR SO. IN ADDITION...OTHER SCT ACTVTY MAY DVLP ALONG
WK FNT LOCATED OVR THE SWRN CWA OVR THE NEXT COUPLE OF HRS. WL GO
WITH CHC POPS THIS EVEN. MORE ORGANIZED THREAT FOR CONVECTION
APPEARS TO BE VRY LT TONIGHT...AS MODELS SUGGEST COMPLEX SHOULD DVLP
OVR IA TOWARDS 202200Z...AND MOV SEWD INTO THE CWA IN THE
210400Z-211000Z TIME FRAME. WL INCREASE POPS INTO THE LIKELY
CATEGORY AFT MIDNIGHT.

IN THE LTR PDS...WL CONT WITH CHC POPS FM WED INTO THE END OF THE
SHORT RANGE PD AS THE LOCAL AREA MAY BE AFFECTED BY TSTM COMPLEXES
FM TIME TO TIME. SVR THREAT ON WED APPEARS DEPENDENT ON WHETHER
CONVECTION TONIGHT WL BE ORGANIZED ENOUGH TO LAY OUT A SIG BOUNDARY
TO THE SW. IF THIS DOESN/T HAPPEN...MAIN THREAT WL BE FARTHER N.

BASED ON LO LVL THICKNESSES AND TRAJECTORIES...NGM MOS GUIDANCE
NUMBERS LOOK REASONABLE THRU THE PD FOR THE MOST PART.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...SALLY
PUBLIC...JAS
Hazardous weather outlook, Jun 20, 4:21 AM EST, 14 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
521 AM EDT TUE JUN 20 2006

INZ021-028>031-035>049-051>057-060>065-067>072-210930-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
421 AM CDT TUE JUN 20 2006 /521 AM EDT TUE JUN 20 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

PATCHY FOG IS POSSIBLE EARLY THIS MORNING ESPECIALLY SOUTH OF
INTERSTATE 70. THERE IS A CHANCE OF THUNDERSTORMS OVER WEST
CENTRAL AND SOUTH CENTRAL INDIANA THIS AFTERNOON AND REGION WIDE TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE WEATHER MAINLY OVER WEST CENTRAL
INDIANA LATE TODAY AND TONIGHT. THE PRIMARY RISK WILL BE STRONG
WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A VERY ACTIVE PATTERN FOR THUNDERSTORMS WILL CONTINUE MOST OF THIS
WEEK. THUNDERSTORMS WILL BE POSSIBLE EACH DAY. HOWEVER THE CHANCES
OF THUNDERSTORMS MAY BECOME LESS THIS WEEKEND AS DRIER AIR SPREADS IN
FROM THE NORTH.

SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND THURSDAY WITH
THE MAIN THREAT BEING LARGE HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE LATE TODAY AND TONIGHT...MAINLY
OVER WESTERN INDIANA.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

JH

In the hours before

Local storm report, Jun 20, 2:38 PM EST, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
338 PM EDT TUE JUN 20 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0118 PM     TSTM WND GST     BROWNSBURG              39.84N 86.39W
06/19/2006  E60.00 MPH       HENDRICKS          IN   NWS EMPLOYEE

0119 PM     TSTM WND GST     BROWNSBURG              39.84N 86.39W
06/19/2006  M59.00 MPH       HENDRICKS          IN   TRAINED SPOTTER

0125 PM     TSTM WND DMG     CLERMONT                39.82N 86.32W
06/19/2006                   MARION             IN   DEPT OF HIGHWAYS

            TREES DOWNED.

0137 PM     TSTM WND DMG     2 N PITTSBORO           39.90N 86.46W
06/19/2006                   HENDRICKS          IN   AMATEUR RADIO

            TREES DOWNED.

0200 PM     TSTM WND DMG     13 NW SHELBYVILLE       39.66N 85.95W
06/19/2006                   SHELBY             IN   TRAINED SPOTTER

            41 INCH DIAMETER TREE DOWN AND 48MPH GUST MEASURED

0200 PM     TSTM WND DMG     10 NW SHELBYVILLE       39.63N 85.91W
06/19/2006                   SHELBY             IN   EMERGENCY MNGR

            MANY TREES DOWN

0202 PM     TSTM WND GST     6 S SPEEDWAY            39.71N 86.25W
06/19/2006  M64.00 MPH       MARION             IN   ASOS

0209 PM     HAIL             13 NW SHELBYVILLE       39.66N 85.95W
06/19/2006  M0.88 INCH       SHELBY             IN   TRAINED SPOTTER

            48MPH GUST

0218 PM     HAIL             2 NE BRAZIL             39.54N 87.10W
06/19/2006  E1.50 INCH       CLAY               IN   AMATEUR RADIO

0221 PM     HAIL             1 E BRAZIL              39.52N 87.10W
06/19/2006  E1.75 INCH       CLAY               IN   PUBLIC

0232 PM     HAIL             5 E SOUTHPORT           39.66N 86.02W
06/19/2006  E1.00 INCH       MARION             IN   PUBLIC

0235 PM     HAIL             3 WNW SHELBYVILLE       39.54N 85.83W
06/19/2006  E0.75 INCH       SHELBY             IN   TRAINED SPOTTER

0237 PM     HAIL             6 W CLOVERDALE          39.52N 86.91W
06/19/2006  E0.75 INCH       PUTNAM             IN   LAW ENFORCEMENT

            I-70 MILE MARKER 31

0241 PM     HAIL             9 NW SPENCER            39.38N 86.89W
06/19/2006  E1.00 INCH       OWEN               IN   AMATEUR RADIO

0241 PM     HAIL             9 NW SPENCER            39.38N 86.89W
06/19/2006  E0.75 INCH       OWEN               IN   LAW ENFORCEMENT

            EST. WIND GUST 50MPH

0250 PM     HAIL             ELLETTSVILLE            39.23N 86.62W
06/19/2006  E1.25 INCH       MONROE             IN   AMATEUR RADIO

0252 PM     HAIL             9 N SPENCER             39.42N 86.77W
06/19/2006  E0.75 INCH       OWEN               IN   PUBLIC

0257 PM     HAIL             10 SW CLOVERDALE        39.42N 86.93W
06/19/2006  E2.00 INCH       OWEN               IN   TRAINED SPOTTER

            EST. WIND GUST 65 MPH

0258 PM     HAIL             3 W GOSPORT             39.35N 86.72W
06/19/2006  E1.00 INCH       OWEN               IN   TRAINED SPOTTER

0305 PM     HAIL             GOSPORT                 39.35N 86.67W
06/19/2006  E1.75 INCH       OWEN               IN   TRAINED SPOTTER

0309 PM     HAIL             MARTINSVILLE            39.42N 86.42W
06/19/2006  E0.75 INCH       MORGAN             IN   TRAINED SPOTTER

0311 PM     HAIL             6 N SPENCER             39.37N 86.77W
06/19/2006  E1.00 INCH       OWEN               IN   CO-OP OBSERVER

0312 PM     HAIL             MARTINSVILLE            39.42N 86.42W
06/19/2006  E1.00 INCH       MORGAN             IN   TRAINED SPOTTER

0313 PM     TSTM WND DMG     9 WSW SHELBYVILLE       39.47N 85.93W
06/19/2006                   SHELBY             IN   EMERGENCY MNGR

            TREES AND POWERLINES DOWN IN MANILLA AND HOMER

0313 PM     TSTM WND DMG     8 S SHELBYVILLE         39.41N 85.78W
06/19/2006                   SHELBY             IN   EMERGENCY MNGR

            TREES AND POWERLINES DOWN IN MILROY

0325 PM     TSTM WND DMG     4 SE MARTINSVILLE       39.38N 86.37W
06/19/2006                   MORGAN             IN   DEPT OF HIGHWAYS

            TREES DOWNED.

0335 PM     TSTM WND DMG     9 NE NASHVILLE          39.30N 86.12W
06/19/2006                   BROWN              IN   COUNTY OFFICIAL

            TREES DOWNED ON SWEETWATER TRAIL.

0344 PM     HAIL             BLOOMINGTON             39.17N 86.52W
06/19/2006  M0.75 INCH       MONROE             IN   CO-OP OBSERVER

0350 PM     TSTM WND DMG     NASHVILLE               39.20N 86.24W
06/19/2006                   BROWN              IN   DEPT OF HIGHWAYS

            TREES DOWNED.

0353 PM     TSTM WND DMG     8 WNW COLUMBUS          39.25N 86.05W
06/19/2006                   BARTHOLOMEW        IN   DEPT OF HIGHWAYS

            TREES DOWNED.

0355 PM     HAIL             COLUMBUS                39.21N 85.91W
06/19/2006  E0.50 INCH       BARTHOLOMEW        IN   AMATEUR RADIO

0445 PM     TSTM WND DMG     8 SW BEDFORD            38.78N 86.60W
06/19/2006                   LAWRENCE           IN   DEPT OF HIGHWAYS

            TREES DOWNED NEAR WILLIAMS.

0501 PM     HAIL             MEDORA                  38.82N 86.17W
06/19/2006  E1.00 INCH       JACKSON            IN   LAW ENFORCEMENT

0506 PM     HAIL             MEDORA                  38.82N 86.17W
06/19/2006  E1.00 INCH       JACKSON            IN   EMERGENCY MNGR

            TREES AND POWERLINES DOWN

0530 PM     HAIL             3 NNW TIPTON            40.32N 86.06W
06/19/2006  E1.75 INCH       TIPTON             IN   AMATEUR RADIO

0610 PM     HAIL             4 S ELWOOD              40.22N 85.84W
06/19/2006  E0.50 INCH       MADISON            IN   TRAINED SPOTTER

0610 PM     HAIL             4 S ELWOOD              40.22N 85.84W
06/19/2006  E0.88 INCH       MADISON            IN   AMATEUR RADIO

            SR 37 AND SR 128

0615 PM     HAIL             5 S ELWOOD              40.20N 85.84W
06/19/2006  E1.00 INCH       MADISON            IN   TRAINED SPOTTER

0616 PM     HAIL             8 E ATLANTA             40.21N 85.88W
06/19/2006  E1.75 INCH       HAMILTON           IN   AMATEUR RADIO

            JUST W OF SR 37

0618 PM     HAIL             1 WSW FRANKTON          40.22N 85.79W
06/19/2006  E1.00 INCH       MADISON            IN   AMATEUR RADIO

0628 PM     HAIL             ANDERSON                40.09N 85.69W
06/19/2006  E0.75 INCH       MADISON            IN   EMERGENCY MNGR

0628 PM     HAIL             8 NW ANDERSON           40.17N 85.80W
06/19/2006  E1.00 INCH       MADISON            IN   EMERGENCY MNGR

0630 PM     HAIL             5 SE ROCKVILLE          39.72N 87.16W
06/19/2006  E0.75 INCH       PARKE              IN   CO-OP OBSERVER

0630 PM     HAIL             4 WNW ANDERSON          40.12N 85.76W
06/19/2006  E1.75 INCH       MADISON            IN   AMATEUR RADIO

            200 N AND 600 W

0644 PM     HAIL             ANDERSON                40.09N 85.69W
06/19/2006  E0.75 INCH       MADISON            IN   EMERGENCY MNGR

            AT EOC

0650 PM     HAIL             ANDERSON                40.09N 85.69W
06/19/2006  E0.50 INCH       MADISON            IN   EMERGENCY MNGR

0650 PM     HAIL             SUMMITVILLE             40.34N 85.64W
06/19/2006  E0.75 INCH       MADISON            IN   EMERGENCY MNGR

0654 PM     HAIL             3 SE ANDERSON           40.06N 85.65W
06/19/2006  E1.00 INCH       MADISON            IN   EMERGENCY MNGR

            SR 236 AND 200 E

0658 PM     HAIL             WESTFIELD               40.05N 86.13W
06/19/2006  E0.75 INCH       HAMILTON           IN   AMATEUR RADIO

            SR 32 AND US 31

0658 PM     HAIL             5 SE ANDERSON           40.04N 85.62W
06/19/2006  E0.75 INCH       MADISON            IN   EMERGENCY MNGR

0703 PM     HAIL             7 NW NEW CASTLE         39.99N 85.46W
06/19/2006  E0.75 INCH       HENRY              IN   AMATEUR RADIO

0706 PM     HAIL             8 SE ANDERSON           40.01N 85.58W
06/19/2006  E1.75 INCH       MADISON            IN   EMERGENCY MNGR

0706 PM     HAIL             4 SSE SUMMITVILLE       40.28N 85.61W
06/19/2006  E0.75 INCH       MADISON            IN   EMERGENCY MNGR

0708 PM     HAIL             6 E PENDLETON           40.00N 85.63W
06/19/2006  E0.50 INCH       MADISON            IN   EMERGENCY MNGR

0710 PM     HAIL             3 NNE CADIZ             39.99N 85.46W
06/19/2006  E1.00 INCH       HENRY              IN   AMATEUR RADIO

0715 PM     HAIL             CADIZ                   39.95N 85.49W
06/19/2006  E2.00 INCH       HENRY              IN   AMATEUR RADIO

0720 PM     HAIL             7 NW MUNCIE             40.27N 85.48W
06/19/2006  E1.75 INCH       DELAWARE           IN   EMERGENCY MNGR

0724 PM     HAIL             MUNCIE                  40.20N 85.39W
06/19/2006  E1.00 INCH       DELAWARE           IN   AMATEUR RADIO

0725 PM     HAIL             MUNCIE                  40.20N 85.39W
06/19/2006  E1.00 INCH       DELAWARE           IN   TRAINED SPOTTER

            MUNCIE MALL

0729 PM     HAIL             1 S ANDERSON            40.08N 85.69W
06/19/2006  E0.75 INCH       MADISON            IN   LAW ENFORCEMENT

0735 PM     HAIL             3 S NEW CASTLE          39.88N 85.36W
06/19/2006  E0.75 INCH       HENRY              IN   AMATEUR RADIO

0735 PM     HAIL             7 W GREENCASTLE         39.64N 86.97W
06/19/2006  E2.00 INCH       PUTNAM             IN   PUBLIC

0740 PM     HAIL             7 W GREENCASTLE         39.64N 86.97W
06/19/2006  E1.75 INCH       PUTNAM             IN   PUBLIC

0742 PM     HAIL             2 N ANDERSON            40.12N 85.69W
06/19/2006  E0.75 INCH       MADISON            IN   EMERGENCY MNGR

0742 PM     HAIL             5 N ANDERSON            40.17N 85.69W
06/19/2006  E0.75 INCH       MADISON            IN   EMERGENCY MNGR

            SR 9

0746 PM     HAIL             NEW CASTLE              39.92N 85.36W
06/19/2006  E0.75 INCH       HENRY              IN   AMATEUR RADIO

0750 PM     HAIL             3 NNE STRAUGHN          39.85N 85.27W
06/19/2006  E1.00 INCH       HENRY              IN   LAW ENFORCEMENT

0750 PM     TSTM WND DMG     5 SW RUSHVILLE          39.56N 85.51W
06/19/2006                   RUSH               IN   AMATEUR RADIO

            TREES DOWNED NEAR HOMER.

0800 PM     HAIL             MUNCIE                  40.20N 85.39W
06/19/2006  E1.00 INCH       DELAWARE           IN   AMATEUR RADIO

            DOWNTOWN

&&

JNIELD

The radar

The Evansville,IN radar (KVWX), 39 km away, was scanning. The volume nearest the first event began at 00:19 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Knox

When
June 20, 7:20 PM EST
Where
Knox County, 8 mi S of Vincennes
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
DEPT OF HIGHWAYS
Coordinates
38.567, -87.517

An isolated severe thunderstorm blew down trees on Old Decker Road south of Vincennes, taking down power lines in the process.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2006Every state in 2006This day in weather historyWarnings in Indiana, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5513662.